Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2015, 4:15 PM MDT for Elbert County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 4:15 PM MDT (22:15 UTC)
- Expired
- Jun 11, 2015, 4:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Elbert County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 12:14 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WUUS55 KBOU 112215 SVRBOU COC039-112245- /O.NEW.KBOU.SV.W.0092.150611T2215Z-150611T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 415 PM MDT THU JUN 11 2015 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO... * UNTIL 445 PM MDT * AT 415 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBERT...OR 31 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ELBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3918 10457 3920 10465 3936 10452 3928 10438 TIME...MOT...LOC 2215Z 215DEG 11KT 3924 10457 HAIL...1.00IN WIND...<50MPH $$ BARJENBRUCH
1 follow-up statement
252
WWUS55 KBOU 112239
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
439 PM MDT THU JUN 11 2015
COC039-112249-
/O.EXP.KBOU.SV.W.0092.000000T0000Z-150611T2245Z/
ELBERT CO-
439 PM MDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELBERT COUNTY
WILL EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
EAST CENTRAL COLORADO.
LAT...LON 3918 10457 3920 10465 3936 10452 3928 10438
TIME...MOT...LOC 2237Z 215DEG 11KT 3924 10457
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:23 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 11, 3:23 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 323 PM MDT THU JUN 11 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 323 PM MDT THU JUN 11 2015 SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD AS UPSLOPE FLOW CONTINUES...PRECIPITABLE WATER VALUES ARE ABOVE AN INCH AND THE UPPER SYSTEM CURRENTLY OVER THE FOUR CORNERS AREA MOVES CLOSER OVERHEAD. GOOD DIVERGENCE ALOFT IS SEEN IN WATER VAPOR SATELLITE. VERY HEAVY RAIN HAS BEEN REPORTED FROM THE STORMS...UP TO 3/4 OF AN INCH IN 15 MINUTES IN WELD COUNTY. THESE 2 TO 4 INCH PER HOUR RAINFALL RATES WILL CONTINUE FROM THE STRONGER STORMS THIS AFTERNOON AND EVENING BEFORE SOME STABILIZATION OCCURS. UNTIL THEN...EXPECT THE BEST CHANCE OF SEVERE STRENGTH STORMS SOUTH OF I70...WITH MORE OF A HEAVY RAIN THREAT NORTH. THE STORMS ARE MOVING SLOW...AROUND 10 MPH AND WILL LIKELY SLOW EVEN FURTHER TONIGHT AS THE UPPER LOW MOVES CLOSER. GREATEST RAINFALL AMOUNTS WILL OCCUR IN THE NEXT 12 HOURS. AS COOLER AIR CONTINUES TO SINK SOUTH INTO THE STATE...STORMY WEATHER WILL TRANSITION INTO MORE OF WIDESPREAD RAINSHOWER EVENT...WITH LIGHTER RAINFALL RATES. STILL COULD SEE A FEW THUNDERSTORMS AROUND UNTIL EARLY MORNING...BUT FEW AND FAR BETWEEN. THE MOISTURE PLUME WILL BE SINKING SOUTH OVERNIGHT AND INTO FRIDAY FOR DECREASING CHANCES OF RAIN FROM NORTH TO SOUTH DURING FRIDAY MORNING AND AFTERNOON. SOME WEAK CAPE AROUND DURING THE DAY TOMORROW WILL ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS. AN ADDITIONAL QUARTER TO HALF INCH OF RAIN MAY FALL OVER THE AREA TOMORROW...WHICH HAS THE POTENTIAL TO STILL BE PROBLEMATIC OVER SATURATED SOILS FROM THIS EVENINGS ACTION. TEMPERATURES WILL BE MUCH ABOUT 10 DEGREES TOMORROW. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 323 PM MDT THU JUN 11 2015 THE UPPER LEVEL LOW/TROUGH WILL PUSH EAST OF THE STATE BY MIDDAY SATURDAY WITH A RATHER WEAK FLOW PATTERN REMAINING OVER THE STATE INTO THE WEEKEND. WESTERLY FLOW ALOFT WILL INCREASE EARLY NEXT WEEK AS A TROUGH PASSES BY TO OUR NORTH. THIS WILL DROP A WEAK FRONT ACROSS THE PLAINS...INCREASING MOISTURE THERE MONDAY AND TUESDAY. A SIMILAR SITUATION WILL OCCUR NEAR THE END OF THE PERIOD. ALL IN ALL THIS PATTERN SHOULD RESULT IN WEATHER RATHER TYPICAL OF LATE SPRING IN THE CENTRAL ROCKIES. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 323 PM MDT THU JUN 11 2015 SHOWERS AND THUNDERSTORMS OVER NORTHERN COLORADO AND THE PALMER DIVIDE WILL BE CONVERGING AND MOVING INTO THE DENVER AREA WITHIN THE NEXT HOUR OR TWO....AND REMAIN LIKELY THROUGH 02Z. EXPECT ILS CEILINGS...HEAVY RAIN AND SMALL HAIL. NORTH TO NORTHEAST WINDS ARE EXPECTED TO PREVAIL OUTSIDE OF THE THUNDERSTORMS THROUGH THE NIGHT. CEILINGS WILL FALL BELOW 3000 FEET TONIGHT...WITH SOME AIRPORTS SEEING AS LOW AS 500-1000 FEET AT TIMES. RAIN WITH OCCASIONAL THUNDER IS EXPECTED FOR A GOOD PART OF THE NIGHT. VISIBILITY WILL BE REDUCED AT TIMES DUE TO MODERATE TO HEAVY RAINFALL TONIGHT. SHOWERS WILL BE DIMINISHING FRIDAY MORNING FROM NORTH TO SOUTH...BUT CEILINGS WILL LIKELY REMAIN BELOW ILS THROUGH 00Z FRIDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 323 PM MDT THU JUN 11 2015 FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. HEAVY RAIN FROM THUNDERSTORMS AS WELL AS THE EXPECTED UPSLOPE RAIN OVERNIGHT WILL CONTINUE TO PRODUCE FLOODING PROBLEMS. RAINFALL RATES OF 1 TO 2 INCHES IN 30 MINUTES HAS BEEN OBSERVED AND WILL BE EXPECTED TO CONTINUE THROUGH LATE THIS EVENING WITH THE STRONGER STORMS. OVERALL...STILL EXPECTED AN AVERAGE OF 1 TO 2 INCHES WIDESPREAD OVER THE AREA THROUGH FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS UNDER THE HEAVIER STORMS AND THE FOOTHILLS AND PALMER DIVIDE SOUTH OF DENVER OVER NIGHT. OVER THE NEXT 24 TO 48 HOURS...CAN EXPECT THIS RAINFALL TO DRAIN INTO THE BIGGER RIVERS CAUSING AREA FLOOD PROBLEMS AS THE WATER MOVES DOWNSTREAM. THE HEAVY STRONG THUNDERSTORMS OVER THE FOOTHILLS AND MOUNTAINS MAY CAUSE ROCK AND MUDSLIDES. RIVERS WILL CONTINUE RUNNING HIGH THROUGH MOST OF THE PERIOD MAINLY DUE TO SNOWMELT. AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY WILL BE LESS THAN HAS BEEN THE CASE RECENTLY BUT STILL COULD LOCALLY CONTRIBUTE TO HIGHER FLOWS. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR COZ035-036-038>047- 049. && SHORT TERM...KRIEDERMAN LONG TERM...ET AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN/ET
Hazardous weather outlook, Jun 11, 10:43 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1043 AM MDT THU JUN 11 2015 COZ030>051-121645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1043 AM MDT THU JUN 11 2015 ...FLASH FLOOD WATCH TODAY THROUGH FRIDAY MORNING FOR THE FRONT RANGE FOOTHILLS AND MUCH OF THE NORTHEAST COLORADO PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE WILL COMBINE WITH UPSLOPE FLOW AND AN UPPER LEVEL LOW PRESSURE SYSTEM TO BRING WET WEATHER. THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAIN...AN INCH IN 20 MINUTES WHICH MAY PRODUCE FLASH FLOODING. STRONGER STORMS MAY BE POSSIBLE SOUTH OF A LINE FROM LOVELAND TO STERLING. THERE IS A POTENTIAL FOR SEVERE STRENGTH STORMS THIS AFTERNOON...MAINLY OVER THE PALMER DIVIDE EAST OUT TO LINCOLN COUNTY WITH HAIL UP TO GOLF BALL SIZE ...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT. WIDESPREAD MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT OVER THE FOOTHILLS AND PLAINS. THE FOOTHILLS AND LOCALES CLOSE TO THE FOOTHILLS INCLUDING THE PALMER DIVIDE WILL HAVE THE GREATEST THREAT OF FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE COOLER FRIDAY. RAIN SHOWERS WILL CONTINUE IN THE MORNING THEN DECREASE IN COVERAGE THROUGH THE AFTERNOON. THERE WILL BE JUST A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. DRIER AND WARMER CONDITIONS WILL GRADUALLY WORK THEIR WAY INTO THE OUTLOOK AREA OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL NOT COMPLETELY VANISH...WITH A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT...BUT REPORTS OF LARGE HAIL...HEAVY RAIN AND FLOODING ARE APPRECIATED.
In the hours before
Local storm report, Jun 11, 2:00 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN OWL CANYON 40.76N 105.17W
06/11/2015 M1.73 INCH LARIMER CO MESONET
IN 30 MINUTES
1255 PM HEAVY RAIN 4 WNW WELLINGTON 40.72N 105.07W
06/11/2015 M1.22 INCH LARIMER CO TRAINED SPOTTER
PAST 40 MINUTES
&&
JKLocal storm report, Jun 11, 3:01 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
301 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN 2 SSE LOVELAND 40.39N 105.06W
06/11/2015 M1.80 INCH LARIMER CO TRAINED SPOTTER
1.24 PAST 55 MINUTES
0130 PM HEAVY RAIN OWL CANYON 40.76N 105.17W
06/11/2015 M1.73 INCH LARIMER CO MESONET
IN 30 MINUTES
1255 PM HEAVY RAIN 4 WNW WELLINGTON 40.72N 105.07W
06/11/2015 M1.22 INCH LARIMER CO TRAINED SPOTTER
PAST 40 MINUTES
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:43 PM MDT | Tornado Warning | BOU | Phillips | 37 min |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Jefferson | 55 hr |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Adams | 43 hr |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Logan, Morgan, Washington | 5 days |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Larimer | 3 days |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Larimer | 45 hr |
| Jun 11, 12:16 PM MDT | River Flood Advisory | BOU | Sedgwick | 8 days |
| Jun 11, 12:16 PM MDT | River Flood Advisory | BOU | Douglas | 36 hr |
| Jun 11, 1:31 PM MDT | Flash Flood Warning | BOU | Larimer | 4 hr |
| Jun 11, 1:35 PM MDT | River Flood Advisory | BOU | Boulder | 30 hr |
| Jun 11, 2:24 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 11, 2:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 11, 3:05 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 11, 3:23 PM MDT | River Flood Advisory | BOU | Larimer | 5 days |
| Jun 11, 4:58 PM MDT | Areal Flood Advisory | BOU | Douglas, Jefferson | 3 hr |
| Jun 11, 5:15 PM MDT | Flash Flood Warning | BOU | Arapahoe, Douglas, Elbert | 3 hr |
| Jun 11, 5:27 PM MDT | Flash Flood Warning | BOU | Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.